# SDR O9IA202006076542

- Difficulty date: June 6, 2020
- Submitted: June 7, 2020
- Operation: Air carrier
- Aircraft: N542LM
- Make and model: Lear 35LEAR
- Aircraft serial: 350280
- Aircraft time: 16,218 hours, 14,263 cycles
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Floor Mat
- Condition: Out Of Position
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS ENROUTE FROM ANC-BFI AS A MEDEVAC FLIGHT. AT TOP OF THE CLIMB, APPROXIMATELY 20 MINUTES INTO THE FLIGHT, THE FLIGHT CREW SAID THEY HAD A FAINT SMELL OF SOMETHING LIKE A HOT RUBBER AFTER BEING ALERTED BY THE MEDICAL CREW IN THE REAR OF THE AIRCRAFT. MAINTENANCE REMOVED INTERIOR PANELS IN THE BAGGAGE AND SIDE WALLS OF THE AIRCRAFT. ELECTRICAL SYSTEMS WERE RUN FOR APPROX 15 MINUTES TO CHECK FOR ANY ELECTRICAL FAILURES. SYSTEMS TO INCLUDE HEATERS, BLOWER MOTORS, AIR CONDITIONING, AUXILIARY POWER PORTS, LIFEPORT BEDS, ALL LIGHTING, SAT PHONE, AND INTERCOMS. NO ELECTRICAL FAULTS WERE NOTED. MAINTENANCE THEN RAN THE AIRCRAFT WITH INTERIOR REMOVED AT FULL POWER FOR 5 MINUTES, THEN AT 75% POWER FOR 10 MINUTES TO CHECK FOR BLEED AIR ISSUES. THIS WAS DONE WITH NAC HEAT, WING/STAB HEAT ON AS WELL. WITH WING/STAB HEAT ON, A SLIGHT SMELL OF BURNING RUBBER/PLASTIC WAS NOTATED.  FOUND THE COIN MAT ON THE LT SIDE OF THE FUSELAGE NEAR THE WING TRAVERSE DUCT WAS IN CONTACT AND HEATING UP THE MAT.  REMOVED THE POSITION OF THE MATTING AND RAN UP THE AIRCRAFT AGAIN. NO FURTHER SMELLS OF ANY BURNING RUBBER/PLASTIC NATURE WERE PRESENT. AIRCRAFT MAINTENANCE CHECK FLIGHT WAS SATISFACTORY WITH NO BURNING SMELL, AND AIRCRAFT WAS RETURNED TO SERVICE. NO BLEED AIR OR ELECTRICAL ISSUES ARE PRESENT WITH THE AIRCRAFT. (NOTE: JASC CODE 2611 WAS USED AS IT IS THE CLOSEST TO SMELL OF ACRID FUME. NO ISSUE WITH THE SMOKE DETECTION SYSTEM EXISTS).
